Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 20716
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2020  |  Volume : 9  |  Issue : 7  |  Page : 3773-3775

Herbal medicine-induced multiple pulmonary pseudotumors


1 Department of Education and Support for Regional Medicine; Department of Kampo Medicine; Department of Kampo and Integrative Medicine, Tohoku University School of Medicine, Sendai, Japan
2 Department of Education and Support for Regional Medicine, Tohoku University School of Medicine, Sendai, Japan
3 Department of Respiratory Medicine, Red Cross Ishinimaki Hospital, Ishinomaki, Japan
4 Department of Pathology, Red Cross Ishinimaki Hospital, Ishinomaki, Japan
5 Department of Education and Support for Regional Medicine; Department of Kampo Medicine, Tohoku University School of Medicine, Sendai, Japan

Correspondence Address:
Prof. Shin Takayama
Department of Integrative and Kampo Medicine, Tohoku University Graduate School of Medicine, Seiryo-machi 1-2, Aoba-ku, Sendai, Miyagi 980-8575
Japan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jfmpc.jfmpc_420_20

Rights and Permissions

Japanese herbal medicines (HMs) cause adverse drug reactions (ADRs); however, solid nodule formation is uncommon. In this report, we aimed to show that ADRs with HM can mimic lung cancer. A 63-year-old man complained of back pain. His physician prescribed a traditional Japanese HM, Keishikajutsubuto, which alleviated his symptoms. After 4 weeks, a chest radiograph showed multiple lung nodules that were absent 6 months earlier; the patient did not have cough, fever, or dyspnea. Computed tomography (CT) showed multiple, bilateral lung nodules; however, blood tests and lung biopsy showed no abnormalities, ruling out interstitial pneumonia and lung cancer. Three months after the HM was discontinued, CT showed resolution of the lesions. Interstitial pneumonia was reported as a side effect of HM; however, no such side effect was reported for Keishikajutsubuto. When a patient presents with multiple lung nodules, a side effect of HM should be considered as a differential diagnosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed43    
    Printed0    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal